Decomposable Quadratic Forms and Involutions

Villa, Oliver and Lewis, David and Mahmoudi, Mohammad and Tignol, Jean-Pierre (2006) Decomposable Quadratic Forms and Involutions. Journal of Algebra, 298 (2). pp. 612-629. ISSN 0021-8693

Decomposable Quadratic Forms and Involutions.pdf - Published Version

Download (161kB) | Preview


In his book on compositions of quadratic forms, Shapiro asks whether a quadratic form decomposes as a tensor product of quadratic forms when its adjoint involution decomposes as a tensor product of involutions on central simple algebras. We give a positive answer for quadratic forms defined over local or global fields (or, more generally, over any linked field) and produce counterexamples over fields of rational fractions in two variables over any formally real field.

Actions (login required)

View Item View Item